Alert archive / Idaho / Wind Chill Warnings in 2013
Wind Chill Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Jan 3, 2013, 2:04 PM MST. It took effect at Jan 4, 2013, 2:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2013, 2:04 PM MST (21:04 UTC)
- In effect from
- Jan 4, 2013, 2:00 AM MST
- Expired
- Jan 4, 2013, 9:25 AM MST
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
586 WWUS45 KPIH 032104 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MST THU JAN 3 2013 ...EXTREME COLD WIND CHILL FRIDAY MORNING... IDZ017-041700- /O.NEW.KPIH.WC.W.0002.130104T0900Z-130104T1700Z/ EASTERN MAGIC VALLEY- INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY 204 PM MST THU JAN 3 2013 ...WIND CHILL WARNING IN EFFECT FROM 2 AM TO 10 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM MST FRIDAY. * WIND CHILL VALUES...MINUS 20 TO MINUS 30 BELOW ZERO COMBINED WITH NORTHEASTERLY WINDS 10 TO 15 MPH. * LOCATIONS INCLUDE...STATE ROUTE 24 BETWEEN THE COMMUNITIES OF MINIDOKA AND DIETRICH...AND HIGHWAY 26 NEAR RICHFIELD TRAVELING TOWARDS CRATERS OF THE MOON NATIONAL MONUMENT. * OTHER IMPACTS...EFFECTS FROM FROSTBITE OR HYPOTHERMIA WILL BE FELT IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ HTTP://WEATHER.GOV/POCATELLO
1 follow-up statement
011 WWUS45 KPIH 041625 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 925 AM MST FRI JAN 4 2013 IDZ017-041730- /O.CAN.KPIH.WC.W.0002.000000T0000Z-130104T1700Z/ EASTERN MAGIC VALLEY- INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY 925 AM MST FRI JAN 4 2013 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND CHILL WARNING. WINDS HAVE DIMINISHED AND TEMPERATURES WILL BEGIN TO WARM UP. THEREFORE THE WIND CHILL WARNING IS CANCELLED. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 3, 1:52 PM MST, 12 minutes earlier.
Area forecast discussion, Jan 3, 1:52 PM MST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 152 PM MST THU JAN 3 2013 .SHORT TERM...A RIDGE OF HIGH PRESSURE WILL BE OVER SOUTHEAST IDAHO TONIGHT FAVORING CONTINUED STRONG INVERSIONS IN THE VALLEYS...PATCHY FREEZING FOG AND MORE VERY COLD TEMPERATURES AND WIND CHILLS FOR FRIDAY MORNING. WIND SPEEDS CONTINUE TO BE THE LIMITING FACTOR. A WIND CHILL WARNING WILL BE ISSUED FOR THE EASTERN MAGIC VALLEY WHERE EXTREME WIND CHILL CONDITIONS ARE LIKELY...ESPECIALLY BETWEEN MINIDOKA...DIETRICH...RICHFIELD AND CRATERS OF THE MOON NATIONAL MONUMENT. ELSEWHERE IN THE SNAKE PLAIN THE TEMPERATURES WILL NO DOUBT BE COLD BUT WITH LITTLE WIND. RECORD LOWS FOR JANUARY 4TH ARE...POCATELLO -22 IN 1942...IDAHO FALLS -20 IN 1973...AND WOW STANLEY -43 IN 1971. MODEL OUTPUT CONTINUES TO STRUGGLE WITH AFTERNOON HIGHS UNDER THE INVERSION...WILL HOLD THE VALLEYS TO AROUND 10 ABOVE FRIDAY...A LITTLE HIGHER SATURDAY BUT FORECAST COULD STILL BE TOO HIGH. NAM12 MODEL BRINGS A LITTLE SOUTH WIND TO THE SOUTH CENTRAL HIGHLANDS SATURDAY AND SUNDAY AND THAT COULD BE A GAME CHANGER AT LEAST FOR THE LOWER SNAKE PLAIN. AN OMINOUS LOOKING DISTURBANCE APPROACHING THE COAST THIS AFTERNOON RIDES THE RIDGE THROUGH THE PAN HANDLE FRIDAY AND PASSES HARMLESSLY TO THE NORTH...FOLLOWED BY A REBOUNDING RIDGE SATURDAY. SUNDAY...THE 06Z AND 12Z GFS AMPLIFIED THE NORTHERN BRANCH TROUGH COMING INTO THE NORTHWEST WITH A THREAT OF PRECIPITATION ACROSS IDAHO. MEANWHILE A SOUTHERN BRANCH CLOSED LOW STRENGTHENS IN RESPONSE TO A BUILDING SUBTROPICAL RIDGE FURTHER WEST AND DROPS FURTHER SOUTH ENTERING CALIFORNIA. THE CANADIAN AND ECMWF MAINTAIN MORE SPLIT FLOW...LEAVING SOUTHEAST IDAHO DRY AND ARE FAVORED BY HPC. NO PRECIPITATION WAS ADDED TO THE FORECAST FOR SUNDAY..BUT WILL CONTINUE TO MONITOR THE SITUATION. RS .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. THE 12Z GFS IS FOLLOWING THE 06Z RUN IN AMPLIFYING THE INITIAL TROUGH THAT DUMPS INTO THE NW STATES SUNDAY/SUNDAY NIGHT. NEEDLESS TO SAY THIS IS A SIGNIFICANT CHANGE OVER YESTERDAYS 12 AND 00Z RUNS AND WAS A STRONG DEPARTURE FROM THE 00Z GFS ENSEMBLE AND THIS MORNINGS 12Z ECMWF RUN. BEYOND THE DRAMATIC MODEL CHANGE FOR SUNDAY NIGHT/MONDAY...THE GFS CONTINUES TO MAINTAIN ITS TIMING FOR THE NEXT PAC WAVE WHICH WILL MAKE LANDFALL TUESDAY NIGHT AND PROGRESS INTO SE IDAHO WEDNESDAY. THE MAIN CHANGE HERE OVER PREVIOUS RUNS IS THE EARLIER ONSET OF MOISTURE SPILLING OVER THE FLAT RIDGE INTO SE IDAHO...AS EARLY AS TUESDAY. THE ECMWF ON THE OTHER HAND...CONTINUES TO MAINTAIN THE SPLIT TROUGH SCENARIO PREVIOUSLY ADVERTISED IN THE MODELS FOR SUNDAY/SUNDAY NIGHT AND THE SLOWER TIMING OF THE NEXT TROUGH MAKING LANDFALL WEDNESDAY AND SPREADING ACROSS SRN IDAHO WEDNESDAY NIGHT/THURSDAY WITH WHAT APPEARS TO BE A SPLIT IN THE TROUGH AS IT MOVES INLAND THURSDAY. THE MAIN CHANGE HERE ALSO APPEARS TO BE THE EARLIER ONSET OF MOISTURE SPILLING OVER THE FLAT RIDGE INTO THE REGION MONDAY NIGHT/TUESDAY AS WELL AS THE SPLIT TROUGH DEVELOPMENT FOR THE SECOND WAVE. WILL IGNORE THE GFS SOLUTION FOR SUNDAY/MONDAY AND BEGIN TO TREND PRECIP POTENTIAL UPWARDS MONDAY NIGHT/TUESDAY AND SPLIT THE DIFFERENCE ON THE TIMING WITH THE SECOND INCOMING WAVE UNTIL WE SEE BETTER RESOLUTION AMONG THE MODELS. HUSTON && .AVIATION...A RIDGE OF HIGH PRESSURE WILL REMAIN POSITIONED OVER THE REGION TONIGHT AS A WEAK PAC LOW LIFTS INTO SRN CANADA. THE STATISTICAL GUIDANCE IS HINTING AT THE POTENTIAL FOR FOG DEVELOPMENT ONCE AGAIN TONIGHT...THUS HAVE ADDED A MENTION OF IFR CIGS/VIS AT KIDA...KPIH AND KBYI FOR FRIDAY MORNING. HUSTON && .AIR STAGNATION...A RIDGE OF HIGH PRESSURE POSITIONED OVER THE REGION WILL CONTINUE TO SUPPORT LIGHT WINDS AND TEMPERATURE INVERSIONS WITHIN SE IDAHO. AN AIR STAGNATION ADVISORY CONTINUES FOR FRANKLIN COUNTY WHICH IS EXPECTED TO REMAIN IN EFFECT UNTIL A PACIFIC STORM SYSTEM CAN PUSH INTO THE INTERMOUNTAIN WEST...PERHAPS AS EARLY AS SUNDAY/MONDAY GIVEN THE GFS SOLUTION OR AS LATE AS NEXT THURSDAY PER THE ECMWF. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING FROM 2 AM TO 10 AM MST FRIDAY IDZ017. &&
Hazardous weather outlook, Jan 3, 3:53 AM MST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 353 AM MST THU JAN 3 2013 IDZ017>025-031-032-041100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 353 AM MST THU JAN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL HOLD ACROSS EASTERN IDAHO...LEADING TO COLD TEMPERATURES IN MOST VALLEY LOCATIONS. WHERE WINDS ARE IN THE 5-15 MPH RANGE THIS MORNING...WIND CHILLS ARE -20 TO -40 AT TIMES. THIS IS PRETTY COMMON ACROSS THE SNAKE PLAIN WHERE A WIND CHILL WARNING REMAINS IN PLACE THROUGH 10AM. ABOVE THE INVERSION...IT WILL BE IN THE MID 20S TO MID 30S WITH SUNNY SKIES. IN THE VALLEYS EXPECT HIGHS TO BE FROM AROUND -5 TO 15 ABOVE ZERO. PATCHY DENSE FREEZING FOG AND AFTERNOON HAZE IS EXPECTED ACROSS PORTIONS OF THE SNAKE PLAIN AND SOUTHERN MOUNTAIN VALLEYS. TONIGHT WILL BE COLD ONCE AGAIN...ALTHOUGH ABOUT 2-5 DEGREES WARMER. PATCHY DENSE FOG AND LOW CLOUDS ARE POSSIBLE ACROSS PORTIONS OF THE SNAKE PLAIN AND SOUTHERN MOUNTAIN VALLEYS. LOW WIND CHILLS OF -20 OR LOWER ARE ALSO ONCE AGAIN POSSIBLE IN SOME VALLEY LOCALES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL REMAIN IN PLACE THROUGH SATURDAY. ALTHOUGH WE MAY SEE A SLOW WARMING TREND EACH DAY...VALLEY INVERSIONS WILL REMAIN. THIS WILL LIKELY LEAD TO MORE PATCHY DENSE FOG...LOW CLOUDS AND AFTERNOON HAZE FOR SOME VALLEY LOCATIONS ESPECIALLY ACROSS THE SNAKE PLAIN AND SOUTHERN MOUNTAINS. FOR SUNDAY AND BEYOND...GREAT UNCERTAINTY EXISTS ON WHEN WE WILL SEE A BREAKDOWN IN THIS PATTERN AND A RETURN TO A MORE MOIST AND WARMER SETUP. IT COULD START AS EARLY AS SUNDAY...HOWEVER SOME OF THE MORE RELIABLE MODELS IN THE WINTERTIME ARE HOLDING OFF UNTIL THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Wind Chill Warnings in Idaho, 2013Every wind chill warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.